Hail, Perry
- When
- December 5, 6:17 PM CST
- Where
- Perry County, 4.74 mi NW of Lobelville
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.819, -87.819
Dime to penny size hail reported on Red Bank Road near Lobelville.
After some isolated thunderstorms moved across Middle Tennessee during the afternoon and evening hours on December 5, a line of severe thunderstorms moved across Middle Tennessee during the early morning hours on December. This line of thunderstorms produced 5 tornadoes and numerous reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
After some isolated thunderstorms moved across Middle Tennessee during the afternoon and evening hours on December 5, a line of severe thunderstorms moved across Middle Tennessee during the early morning hours on December. This line of thunderstorms produced 5 tornadoes and numerous reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 5, 5:32 PM CST, 45 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 532 PM CST Sun Dec 5 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Hopefully you've been able to get out and enjoy this late fall day as temperatures have climbed into the mid 60s to lower 70s this afternoon. Scattered showers have been contained to West Tennessee so far, but that is changing as some showers move across the Tennessee River. No lightning has been noted yet, but 500 J/kg of MLCAPE is in place in that area with no capping. The shear is not quite in place yet, so the thinking is a couple non severe storms are possible this afternoon. The severe threat increasing this evening as the low level jet ramps up which increase the low level helicity. HREF shows mean 0-1 km SRH about 250 m2s2 after 00z. CAPE values are still expected to be in excess of 500 J/kg. Models show another batch of showers and storms move into the west likely after 8 PM. With the parameters in place, it is possible for a couple of storms to be severe with damaging winds and even a tornado. The timing for the main event remains unchanged with the line of storms entering the northwest around 2 AM, reaching metro between 5-6 AM, and exiting the plateau by 9 AM. Models continue to show 0-1 km SRH values exceeding 250 m2s2 ahead of the line with MLCAPE values around 500 J/kg. CAPE values begin to fall below 500 J/kg after 3 AM and activity is expected to weaken as it approaches the plateau. The main concerns continue to be damaging winds and a couple tornadoes. Rain could be heavy at times with PWAT values around the 95th percentile, but flooding shouldn't be an issue with the progressive nature of the cold front. Showers will quickly clear from west to east tomorrow with cold air filtering into the area behind the front. In fact, locations will start in the 50s and even 60s along the plateau, but will fall into the 40s during the afternoon. Temperatures will fall into the 20s by Tuesday morning. An upper trough will swing through Tuesday night into Wednesday morning, but the best moisture will be confined south and east of our area. A couple of showers are possible late Tuesday night or early Wednesday especially along the plateau. Profiles might be cool enough to even support a few snow flakes, but this will be inconsequential. Another shortwave slides well north of the area on Thursday, but there is some moisture drawn northward toward a surface low that will be lifting into the Great Lakes region. This could spark a couple showers late Thursday. A more organized and potent system will develop and impact our area late Friday or Saturday. This system could have some severe weather or flooding potential and is worth keeping an eye on. && .AVIATION... 00Z TAF DISCUSSION. Cold front will be on approach late tonight and will move into our northwestern counties around 09Z. Look for showers to begin with the fropa, and a small window of heavier tstms will occur just ahead of the front. Shear is on the strong side and look for wind gusts to persist for both convective and non convective scenarios. The front and convection will clear the Plateau around 15Z. Clearing will commence in our northwest around 18Z and transition quickly eastward. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........21
Hazardous Weather Outlook National Weather Service Nashville TN 358 AM CST Sun Dec 5 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-061030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 358 AM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe storms are possible late today and tonight... especially across the northwest. Damaging wind is the main threat. Minor flooding may also occur, also mainly across the northwest. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A line of strong to severe storms will continue across the area early Monday. It will weaken east of I-65 but will carry the potential to the Plateau into the late morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
Special Weather Statement
National Weather Service Nashville TN
502 PM CST Sun Dec 5 2021
TNZ005-052330-
Stewart TN-
502 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northern Stewart
County through 530 PM CST...
At 502 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dover, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3650 8804 3653 8803 3656 8803 3668 8807
3668 8802
TIME...MOT...LOC 2302Z 243DEG 40KT 3659 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnwellThe Ft Campbell radar (KHPX), 113 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
15 thunderstorm wind, 7 tornado, 1 hail, 1 lightning. Local standard time, as filed.
Dime to penny size hail reported on Red Bank Road near Lobelville.
Trees and power lines down across Bumpus Mills.
Trees and power lines were blown down in Big Rock.
Trees and power lines were blown down with minor property damage throughout Dover.
A concentrated area of downed trees was reported near Cross Creeks Wildlife Refuge Headquarters.
Trees and tree limbs were blown down throughout Montgomery County. A wind gust of 53 mph was measured at Clarksville Outlaw Field at 433 AM CST.
Trees and tree limbs were blown down on Lewis Branch Road and Bateman Branch Road.
A tree was blown down onto a house with a limb knocked through the window in the 1200 block of Upper Creek Road.
Two structure fires from lightning strikes were reported in the Martins Chapel area.
Trees were blown down blocking Saddle Tree Road as well as Ed Harris Road north of Ashland City.
Trees were blown down in Cottontown.
An EF0 tornado touched down just east of Hankins Lane and continued eastward where it blew down several trees on Oldham Road. The tornado moved east along old Highway 25 where it toppled dozens of trees, destroyed a couple of barns and outbuildings, and blew an RV on top of a school bus. As the storm continued along its path, it downed trees south and southeast of downtown Hartsville. It weakened as it crossed Thompson Lane and Circle Lane, then lifted just south of Trousdale County Elementary School. This tornado is the first December tornado on record for Trousdale County.
A Facebook report indicated a shop was destroyed and trees and power lines were blown down on Toe Town Road in Pleasant Shade.
A brief EF0 tornado touched down along Key West Road, blowing down several trees. It moved east to Pond Field road, uprooting a few large trees. The tornado lifted just a few hundred yards to the east in an open field.
Several trees were blown down in the Westpoint area.
Lawrence County Emergency Management reported 155 hours were without power in Lawrenceburg due to tree limbs down on power lines.
An EF0 tornado touched down west of Independence Road northeast of Allons and moved east across Mullins Lane and Stover Road blowing down trees and damaging the roofs of several barns. The tornado took a slight northeast turn across the intersection of Willow Grove Highway and Cherokee Lane where it blew the metal roof off of one home and damaged several outbuildings and barns. Numerous trees were downed in this area as well. Tree damage continued to the east before the tornado lifted west of Jaybird Lane. This tornado is the first December tornado on record for Overton|County.
A Facebook photo showed a barn partially collapsed on Pippin Road.
An EF0 tornado touched down near the Monroe community east of Garrett Town Lane and moved eastward, blowing down a few trees. It crossed Highway 111 causing damage to fencing around the recycling plant and downed several more trees. As it continued east, the tornado strengthened, blowing down dozens of trees and destroying several outbuildings along Bethsadia Road, Ester Jones Road, and Big Hollow Road. Debris was blown hundreds of yards away along this portion of the path. The tornado lifted near Dale Hollow Lake. This tornado is the first December tornado on record for Pickett County.
An EF0 tornado touched down near the Monroe community east of Garrett Town Lane and moved eastward, blowing down a few trees. It crossed Highway 111 causing damage to fencing around the recycling plant and downed several more trees. As it continued east, the tornado strengthened, blowing down dozens of trees and destroying several outbuildings along Bethsadia Road, Ester Jones Road, and Big Hollow Road. Debris was blown hundreds of yards away along this portion of the path. The tornado lifted near Dale Hollow Lake. This tornado is the first December tornado on record for Pickett County.
A Facebook report indicated trees and power lines were blown down in the Ridgetop Acres area of Jamestown.
Straight line winds estimated up to 70 mph knocked over 3 HVAC units on the roof of Pine Haven Elementary School and damaged a portable building. A dugout at the baseball field across the street collapsed and bleachers were turned over.
This tornado touched down in the Raus community near Smith Chapel Road at Elijah Parker Road in far southern Bedford County, where it caused EF0 damage including blowing down a wall at the Raus Community Center and knocking down trees on Powell Hollow Road. Moving eastward, the tornado crossed into Moore County and strengthened to EF-1 where it blew down numerous trees and caused minor damage to several homes along Brinkley Road, Ledford Mill Road, and Motlow College Road. The tornado then moved into Coffee County, continuing to blow down trees and damage homes in areas along and near Ledford Mill Road. The tornado weakened as it entered and moved across northern portions of the city of Tullahoma, where it damaged signs and outbuildings along North Jackson Street, then blew down numerous trees and caused minor roof damage to homes on Normandy Road, Riley Creek Road, around the Lakewood Golf Course, and in the Lake Tullahoma Estates before lifting. Total path length of this tornado was 8.01 miles.
This tornado touched down in the Raus community near Smith Chapel Road at Elijah Parker Road in far southern Bedford County, where it caused EF0 damage including blowing down a wall at the Raus Community Center and knocking down trees on Powell Hollow Road. Moving eastward, the tornado crossed into Moore County and strengthened to EF-1 where it blew down numerous trees and caused minor damage to several homes along Brinkley Road, Ledford Mill Road, and Motlow College Road. The tornado then moved into Coffee County, continuing to blow down trees and damage homes in areas along and near Ledford Mill Road. The tornado weakened as it entered and moved across northern portions of the city of Tullahoma, where it damaged signs and outbuildings along North Jackson Street, then blew down numerous trees and caused minor roof damage to homes on Normandy Road, Riley Creek Road, around the Lakewood Golf Course, and in the Lake Tullahoma Estates before lifting.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyThe tornado archive for Tennessee, 2021Warnings in Tennessee, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999082, 999083, 999084, 999086, 999085, 999089, 999087, 999088, 999090, 999284, 999285, 999286, 999305, 999287, 999289, 999290, 999292, 999293, 999295, 999309, 999306, 999308, 999310, 999311.